Dark green discoloration of the urine after prolonged propofol infusion: a case report

    loading  Checking for direct PDF access through Ovid

Abstract

What is known and Objective:

Propofol, a commonly used sedative, has on rare occasions, been reported to discolour urine green. However, in previous reports, it is uncertain that whether this colour change is dose dependent. We report on a patient who produced dark green discoloration of urine from prolonged propofol infusion, administered for intractable epilepsy.

Case summary:

The colour intensity of the patient's urine was dependent on propofol infusion rate. Reducing propofol infusion rate lightened the colour of the urine, eventually back to normal.

What is new and Conclusion:

Green discoloration of the urine from propofol infusion is dose dependent. It is usually benign and reversible, as was the case for our patient.

Related Topics

    loading  Loading Related Articles